Why Antibiotics Cause Yeast Infections

The leading cause of a yeast infection is the use of antibiotics.

These drugs kill off bacteria that usually keep the yeast in check. The yeast population then grows too quickly for your immune system to control it. When this happens, yeast may then change over to its infectious form and go on the attack.

 

 

“Hidden” antibiotics cause yeast infections

Antibiotics have been added to many products, so the prescription type you get from your doctor are not the only ones that can upset the yeast/bacteria ballance.

Women quite often experience their first yeast infections after taking a prescription for antibiotics, but you can also get an infection if you use one of the popular brands of soap that contains disinfectants. Other women have no problems with most antibiotics, but may get yeast infections if they take specific types of antibiotics, or if they are treated for an extended time for chronic problems like acne. Long-term use of acne antibiotics cause yeast infections in men, as well.

Some condoms have a spermicide containing nonoxynol-9, which has been shown to increase the incidence of yeast infections. If you get a yeast infection after having sex using a condom, check the package to see if it has an antibiotic or spermicide. If it does, you might consider changing brands.

Our food supply is also full of antibiotics, because beef and poultry are fed these drugs on a regular basis to keep them healthy in crowded conditions. Some practitioners believe the widespread use of antibiotics in both humans and animals is the cause for both the recent increase in drug-resistant bacteria, and the increased incidence of more virulent types of yeast infections.

If you have a child who gets yeast infections, including diaper rash and oral thrush, and there is no obvious cause, you may want to switch to certified organic beef, chicken and eggs. (“Free range” is not a regulated term, and does not guarantee that the chicken or egg is antibiotic free.)

The following list includes some of the medications that have been shown to trigger Candidiasis

Rondomycin
Methacycline
Ceporex
Acne-sol powder
Alprostadil injection
Caverject injection
Edex injection
Muse injection
Ceftazidime
Fortaz
Tazicef
Tazidime
Ceptaz
Ceftazim
Fortum
Tagal
Taloken
Waytrax

Remember that anti-fungal herbal remedies can also kill beneficial bacteria.

Many herbal yeast infection remedies are “non-specific,” which means that they can kill both bacteria and fungi. This is one reason why popular natural yeast infection remedies may get rid of your current yeast infection, but contribute to the possibility that you’ll get another one soon. Bacteria are our first line of defense against an overgrowth of Candida yeast, that’s why both medical and herbal antibiotics cause yeast infections.

2 thoughts on “Why Antibiotics Cause Yeast Infections

  1. Hie there,i really need your help please. It’s like i had these endless stomach cramps & pains for quite some time then i decided to visit the clinic. I had a discussion with the nurse whereby she asked me questions like which contraception do i use & when i last had sex, i then told her i was still a virgin. She then suspected my delay of being sexually active was actually the cause of my pains. She then gave me some medication to use to treat the pains so long which was Dynametron,Doxycycline & this other one pill i forgot its name. Then about two weeks down the line after taking the medication i started itching in my vaginal openning. The first two days i took it easy thinking it was a passing thing,then the itching got worse & my discharge became whiter & thick like cottage cheese. I then went back to the clinic whereby i was attended by a different nurse,i explained everything to her so she told me to lie down & tried to do a certain test whereby she has to insert her finger into my vagina,i quickly stopped her coz i was feeling pain since am still a virgin. Nevertheless she prescribed the same medication i was given the last time!! But this time she added a Candizole vaginal tablet! How on earth am i supposed to insert the tablet into my vagina coz am still a virgin for some reasons?? Does it mean i should break my virginity first or the tablet is safe? The other pills should i take them again coz i’ve got a feeling they’re the ones which triggered the infection in the first place! Please help!!

    1. Hi Pumpkin. The medications you listed first, the Dynametron and Doxycycline, are antibiotics. These would be given for a suspected infection. (And not for being a virgin – I have no idea where your nurse would get the idea that you would get an infection by not having sex. That’s too weird. Are you sure you understood her?) Antibiotics can cause a yeast infection, because they kill off the good bacteria that keep our bodies in balance.

      That said, however, if you really do have an infection in the urinary tract or in your uterus, it’s really important to get rid of it. If you’re still feeling pain, then you still have an infection and you need the antibiotics.

      I don’t know how the vaginal tablet is supposed to be used. The nurse should have given you instructions. Sometimes they get busy, and forget to answer questions that seem “obvious” to them. Give her a call and ask her.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>